Update

Hi all, first off thanks to all that replied to my "gabapentin" post. Just wanted to update you all, seen gp this morning and she's happy for me to come off the gabapentin. No pain relief mentioned as she is referring me to a organisation called "wellbeing". As for the spinal pain she thinks it maybe the fibro has progressed into the nerves of the spine but I have to keep an eye on it and if symptoms increase or loss of function happens to dial 999.

Hope all are well :-)

10 Replies

oldestnewest
  • Hi there

    Has your GP explained to you that you need to wean off your Gabapentin extremely slowly?

    I am sorry but I can't remember why you are wanting to stop taking it.

    Please do reduce them really slowly in order to avoid getting any awful withdrawal symptoms.

    Lu x

  • Hi, I'm stopping the gabapentin cause it's not helping. I feel the same now as I did before starting them. Yes I'm on a regime to reduce from 600mg 3x a day down to none. I'm seeing her again on 9th of March I think to discuss another option regarding medication.

    Thanks for reply :-)

  • There is a sister drug to Gabapentin called Pregabalin (Lyrica). From what I have seen on the forum in the 5 years I have been here is that either one of these meds suits our members.

    In any event you cannot take both of these meds at the same time.

    Basically, the Gabapentin hasn't suited people but the Pregabalin has and vice versa.

    I didn't think that the Gabapentin was working for me until I stopped taking it. I then realised that it was actually taking the edge off my pain.

    Good luck with your appointment on 9th March. I hope that you are able to find something that suits you.

    Lu xx

  • Good luck with reducing the drug. Hope the wellbeing helps. The spinal pain it is like nerve pain is awful. Instinctively grabbed for my 18 stone husband who was just about to fall on to edge of an open door and boy do I know about it, it was bad enough before but now zinging I can really commiserate.x

  • Hi, yeah it's really bad nerve pain that when an episode arises my arms tingle and my legs buckle underneath me. Not a pleasant feeling lol.

  • Hi again

    I meant to ask if you know whether the Wellbeing is anything to do with the organisation called MIND?

    Lu xx

  • I'm not sure, had a look online and there's a new act here in Wales the social services and a wellbeing programme was brought in so think it's to do with that. Not 100% sure though

  • Ok. I was just interested as I have used MIND for a couple of years and have found them to be fantastic xx

  • Glad to hear you have found a solution that you are comfortable with.

    Don't be tempted to come down too quickly off of them though.

    X

  • Hi RayLewis88

    I sincerely hope that you are feeling as well as you possibly can be today? I want to genuinely wish you all the best of luck with your ''Wellbeing'' referral and please take care of yourself my friend.

    All my hopes and dreams for you

    Ken :)

You may also like...